I have been taking the Wockhardt brand for just over 6 weeks now, they were the brand my local pharmacy supplied me with when I was started on Tamoxifen. I'm not sure whether the general tiredness I feel is due to the side effects or other factors. I have also had hot sweats but not continually, and at the moment general aches in my shoulders. Not sure whether this is due to the Denosumab injection I had last week though.
I am being reviewed next week so I will mention all of the above to her and probably continue as the benefits outweigh the symptoms at the moment.
Hi there, Why do you say Teva Tam the best please? I've been on Teva for a few months and the flushes have settled down. i've just got a new script and they have given me Wockhardt. 😞 i'm going to give it a go!
Thanks for that, Lottie.I'll try and track down those ginger sweets. I feel like a baby, knowing that those on chemo go through much worse, but the headache and nausea are hard to rise above just now. Start rads tomorrow, and lost a friend of 30 years to Motor Neurone disease this morning, so really fed up. At least I'm saving on the heating bill with the hot flushes...
It's good to be able to use this forum to have a good moan.
Things can only get better!
Love, Rose xx
I have terrible nausea with tamoxifen im never sick but feel nauseaus on/off throughout the day, I have found that ginger really helps, I get ginger boiled sweets from the chemist, I also have dreadful headaches if I take the teva brand it was so bad the Dr refered me for a head scan !! I take workhardt and I do still get them but not as intense or as often, just wanted to put your mind at ease nausea IS a s/e of tamoxifen but dosent seem to be recognised as one by many Dr,s and is rarely mentioned on the list of possible side effects
I'm almost 4 weeks into this, was issued with Wockhardt. Joints are not much worse than normal (arthritic) but the headaches and nausea...! I've tried taking it before, with and after food, but there are times I feel almost faint with sickness, though I haven't actually been sick. Anyone else had this, and was there anything that helped?
Thanks - it was a Boots pharmacy I went to; they ordered Teva for me, but the supplier sent Wockhardt - the pharmacy went back to the supplier and managed to get Teva so I have another two months of this brand. I still get hot flushes with the Teva, but not the joint aches; whereas the Wockhardt I had the hot flushes, night sweats and aches and pains. I'm asking my pharmacy to order my next lot of Teva a little earlier next time. Hope everyone finds the brand they can take with as few S/E's as possible.
Interesting thread. I was on Wokhardt for about 14 months but struggled with the flushes and sore joints. Spoke to my surgeon at my last check up and she recommended trying a different brand. However in Oct/Nov last year my pharmacy gave me RelonChem and within two weeks I felt terrible. Didn't just ache in the ankles but seemed to ache all over, but the worst thing was that I was really weepy and felt so depressed. Went to the GP and explained how I was feeling and asked her to prescribe a different brand. In the past many people on this site have said that Teva was best for them, so I tried Teva. Still get the flushes but not as bad, and ankle pain is just first thing in the morning. BUT due my repeat prescription, called at the pharmacy yesterday, they told me they had Wokhardt and the dreaded RelonChem, I asked if my GP had continued to specify Teva (which they had, the pharmacy showed me the prescription) so pharmacy said they would order and could I collect tonight. Called tonight, and lo and behold still no Teva - I've got three tablets left, so am pretty upset that I might have to go back onto Wokhardt. Is anyone else having problems getting hold of Teva?
Evening Ann & Lottie
Thanks for the posts. I have been on TEVA for 14/15 months now, was on Wockhardt. I prefer TEVA but thinking about it if i had persevered with Wockhardt the side effects may have reduced. I will bear in mind changing in the future. I experience really thick / dull headache and bad joint pain but am reluctant to take medication. Swimming helps with the joint pain. not much helps the sweats tho'....
Take Care Gilly x
I was the same, I was given Teva from day 1 and had the usual S/E terrible flushes, nausea etc, but after 18 months they became worse with the most horrendous headaches, I switched to Workhardt and I still get the flushes but not as bad or as many, and headaches rarely, I was told by my oncologist that it is quite good to have a change in brands now and then so maybe he,s right, now I ask my pharmasist for Workhardt each month as Teva seems to be the brand of choice at my pharmacy, I hope the improvement lasts for you
I have not heard of anybody getting hold of Nolvadex in recent years in the UK. I think this was the original Trade Name / Branded product. Now many Pharmaceutical companies produce Tamoxiden Cirate 20mg. It is interesting that one reply states TEVA is dreadful etc. I think the reality is trial and error. I had Wockhardt for about 4 months initially and struggled with joint pain, headaches, blurred vision and only sleeping 2/3 hours per night. (I was seriously at the end of my tether.......), to name just a few of the delightful side effects. My pharmacy was able to get TEVA for me. There was a shortage last year, 2014, i think many pharmacists struggled to get it. I much prefer TEVA, i still have some side effects but they are much better. I have been taking it for 20 months now and i think that generally thinks do get better with time.
Hope you find a brand that suits you. Take Care Gilly x
I have TEVA and so far so good. However it is early days yet as only been taking for about 5 weeks so keeping fingers crossed.
I think it's a case of trial and error...
I've had Teva, Wockhardt and Relon so far. For me Teva was the best, closely followed by Wockhardt - Relon drives me nuts and seems to be the only one my pharmacy can get in at the moment 😞
thanks for geting back to me.
I need to get mine by prescription.
Do you happen to know a second best?
Teva or Wockhardt??
All the best,
Ive never heard of Nolvadex, Im on Wokhardt the pharmasist once gave me teva it was awful after 3 days of no sleep and the most dreadful headaches I was at the chemist begging him to get me Wokhardt back, brands do vary Im afraid ive not tried relon but heard it can give some people some very nasty S/E's Im not saying I dont get any on my brand I do but not as intense as other makes, Good luck I hope you get the brand you need
I've also been trying to get hold of Nolvadex. As far as I can tell it is not available in the UK so cannot even get it on private prescription. It can be bought over the counter in France so I'm toying with the idea of a day trip... I've looked into buying it online but I'm just not confident enough with the online pharmacies. I've even tried phoning AstraZeneca, the manufacturers to see if there is any way I can get it direct but just got passed from pillar to post and gave up!
I turned into a she-deveil on my current brand of Tamoxifen (Relon Chem) and have been advised by a McMillan nurse to try Nolvadex brand instead, but none of my local chemists stock it.
Do people have any info on Nolvadex?
Which brand are you on, did side effects change with brands?
Thanks fellow bc heros,